Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 165, NWS St. Louis, MO

June 23, 2009Adams County, Brown County, Pike County, Illinois; 6 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 23, 2009, 8:07 PM CDT for Adams County, Brown County, Pike County, Illinois; 6 counties in Missouri. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2009, 8:07 PM CDT (01:07 UTC)
Expired
Jun 23, 2009, 9:00 PM CDT
In force
53 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 8:15 PM CDTTSTM WND DMGQuincy, ILTREES AND POWER LINES DOWN WITHIN THE CITY OF QUINCY
Jun 23, 8:27 PM CDTTSTM WND GST 456 N Holliday, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 5:52 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2008 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 240107
SVRLSX
ILC001-009-149-MOC007-127-137-163-173-205-240200-
/O.NEW.KLSX.SV.W.0165.090624T0107Z-090624T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CDT TUE JUN 23 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
  BROWN COUNTY IN WEST CENTRAL ILLINOIS...
  PIKE COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
  MARION COUNTY IN NORTHEAST MISSOURI...
  MONROE COUNTY IN NORTHEAST MISSOURI...
  PIKE COUNTY IN NORTHEAST MISSOURI...
  RALLS COUNTY IN NORTHEAST MISSOURI...
  SHELBY COUNTY IN NORTHEAST MISSOURI...

* UNTIL 900 PM CDT

* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CAMP POINT TO PALMYRA TO 6 MILES NORTHEAST OF
  MACON...AND MOVING SOUTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALMYRA...
  SHELBINA...
  HANNIBAL...
  MONROE CITY...
  PARIS...
  PITTSFIELD...
  SANTA FE...
  LOUISIANA...
  VANDALIA...
  BOWLING GREEN...
  EMDEN...
  WARREN...
  CLARENCE...
  MOUNT STERLING...
  BUCKHORN...
  PAYSON...
  FALL CREEK...
  RENSSELAER...
  MAUD...
  BEVERLY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4011 9070 4005 9068 3999 9060 3999 9056
      3993 9053 3971 9064 3956 9057 3951 9059
      3948 9065 3940 9085 3940 9094 3939 9091
      3923 9125 3925 9229 3934 9232 3989 9230
      3994 9145 3996 9146 4012 9090
TIME...MOT...LOC 0107Z 341DEG 33KT 4002 9103 3984 9157
          3980 9239

$$

PRZYBYLINSKI
2 follow-up statements
000 
WWUS53 KLSX 240136
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT TUE JUN 23 2009

ILC001-009-149-MOC007-127-137-163-173-205-240200-
/O.CON.KLSX.SV.W.0165.000000T0000Z-090624T0200Z/
PIKE IL-BROWN IL-ADAMS IL-AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
MARION MO-SHELBY MO-
836 PM CDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN ADAMS...BROWN AND PIKE COUNTIES IN WEST CENTRAL
ILLINOIS...AND NORTHERN AUDRAIN COUNTY IN CENTRAL MISSOURI...AND
SHELBY...MARION...RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST
MISSOURI...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KINGSTON TO RENSSELAER TO DUNCANS BRIDGE...MOVING
SOUTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
PARIS...PITTSFIELD...SANTA FE...LOUISIANA...VANDALIA...BOWLING
GREEN...BEVERLY...WOODLAWN...SPAULDING...GRANVILLE...NEW LONDON...
BARRY...CENTER...MADISON...GRIGGSVILLE...FRANKFORD...PERRY...
SPENCERBURG...ATLAS AND PIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 67 MPH WERE REPORTED IN QUINCY WITH THE LINE OF 
SEVERE THUNDERSTORMS AT 805 PM CDT.

AT 7:48 PM CDT TREE LIMBS OF 6 TO 8 INCHES IN DIAMETER WAS REPORTED 
IN EDINA BY A STORM SPOTTER.

ADDITIONAL TREE AND POWER LINE DAMAGE WAS REPORTED IN QUNICY AT 8:15 
PM CDT.   

DAMAGING WINDS OF 60 MPH CAN BE EXPECTED WITH THE LINE OF SEVERE 
THUNDERSTORMS AS IT MOVES THROUGH MONROE AND PIKE COUNTY MISSOURI. 

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

&&

LAT...LON 4011 9070 4005 9068 3999 9060 3999 9056
      3993 9053 3971 9064 3956 9057 3951 9059
      3948 9065 3940 9085 3940 9094 3939 9091
      3923 9125 3925 9229 3934 9232 3989 9230
      3994 9145 3996 9146 4012 9090
TIME...MOT...LOC 0129Z 341DEG 33KT 3983 9095 3965 9149
          3961 9231

$$

PRZYBYLINSKI
000 
WWUS53 KLSX 240156
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
856 PM CDT TUE JUN 23 2009

ILC001-009-149-MOC007-127-137-163-173-205-240206-
/O.EXP.KLSX.SV.W.0165.000000T0000Z-090624T0200Z/
PIKE IL-BROWN IL-ADAMS IL-AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
MARION MO-SHELBY MO-
856 PM CDT TUE JUN 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS...BROWN AND
PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND NORTHERN AUDRAIN COUNTY
IN CENTRAL MISSOURI...AND SHELBY...MARION...RALLS...MONROE AND PIKE
COUNTIES IN NORTHEAST MISSOURI WILL EXPIRE AT 900 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO 
LONGER APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS OF 40 TO 50 MPH 
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT. 

LAT...LON 4011 9070 4005 9068 3999 9060 3999 9056
      3993 9053 3971 9064 3956 9057 3951 9059
      3948 9065 3940 9085 3940 9094 3939 9091
      3923 9125 3925 9229 3934 9232 3989 9230
      3994 9145 3996 9146 4012 9090
TIME...MOT...LOC 0156Z 341DEG 33KT 3960 9085 3942 9139
          3938 9220

$$

PRZYBYLINSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:28 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 23, 6:28 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT TUE JUN 23 2009

.UPDATE...
/556 PM CDT TUE JUN 23 2009/
LARGE AREA OF CONVECTION ACROSS IOWA HAS DEVELOPED A STRONG COLD
POOL AND WILL CONTINUE TO DROP SOUTH INTO NORTHERN MISSOURI...PER
MEAN FLOW AND INSTABILITY AXIS. NEW SVR WATCH HAS BEEN ISSUED FOR
NORTHERN CWA...AND MAY NEED TO EXTEND FURTHER SOUTH DEPENDING ON
THE SPEED OF MCS. SEVERE WIND GUSTS TO 80 MPH WILL BE MAIN
CONVECTIVE THREAT.

CVKING

&&

.DISCUSSION...
/349 PM CDT TUE JUN 23 2009/

FOR THE NEAR TERM (TONIGHT - THURSDAY NIGHT)...

BIGGEST HAZARD FOR THE FORECAST ... CONTINUING HEAT.  FOR THIS
AFTERNOON HEAT INDICIES RANGED BETWEEN THE 105-110 FOR PORTIONS
OF CENTRAL AND SOUTHERN MO...AS WELL AS SOUTHWESTERN IL...WITH
LOCATIONS IN THE METRO AREA REPORTING UPWARDS OF 118F. HIGH PRESSURE
WILL CONTINUE TO ALLOW FOR MOST CLEAR SKIES THRU THE EVENING HOURS
UNDER LIGHT AND VARIABLE WIND...BUT WILL HAVE TO MONITOR PRESENT
CONVECTION IN CENTRAL IA AND POTENTIAL IMPACTS OF SURFACE OUTFLOW
BOUNDARIES MOVING SOUTHWARD INTO FA.  LATEST RUC SUGGESTS MEAN FLOW
TO CURVE THE CONVECTIVE FEATURE INTO NORTHERN PORTIONS OF THE FA AND
THUS HAVE INTRODUCED POPS FOR THE EVENING OVER THE AFOREMENTIONED
REGIONS.

INTO WEDNESDAY H500 TROF WILL DIG THRU SOUTHERN CANADA AND INTO THE
GREAT LAKES REGION AS UPPER LEVEL HIGH WILL RETROGRADE TO THE DESERT
SOUTHWEST AND RIDGE WILL BUILD EASTWARD.  THIS WILL ALLOW FOR MORE
WEST-NORTHWESTERLY FLOW ALOFT...YET H850 TEMPS WILL RESIDE AROUND
+22C FOR THE MID-MS VALLEY.  TEMPS AT THE SURFACE WILL RANGE IN THE
LOW TO MID 90S WITH HEAT INDICIES INTO THE 100-105F RANGE...WITH
LOCATIONS IN MAJOR METRO AREAS ABOVE 105F.

DIFFLUENT FLOW ALOFT IN CONCERT WITH WEAK SW IMPULSES WILL ALLOW FOR
PRECIP CHANCES BEGINNING WEDNESDAY AFTERNOON FOR NORTHERN REACHES OF
THE FA...BUT DEVELOPMENT WILL BE LIMITED FURTHER SOUTHWARD AS
SURFACE HIGH PRESSURE WILL SLOWLY MOVE EASTWARD INTO THE
MID-ATLANTIC.

PRECIP CHANCES WILL INCREASE MAINLY FOR PORTIONS OF NORTHEAST MO AND
ALONG AND WEST-CENTRAL IL BEGINNING WEDNESDAY NIGHT AS DIFFLUENT
FLOW ALOFT CONTINUES WITH INDICATIONS OF POTENTIAL WEAK IMPULSES
ATTENDANT ALONG THE LONGWAVE PATTERN POTENTIALLY KICKING OFF SOME
CONVECTION...WILL NEED TO MONITOR CLOSELY.  COLD FRONT IN CONCERT
WITH H500 TROF INTO THE WESTERN GREAT LAKES REGION WILL BE DRAPED
OVER CENTRAL IA AND INTO THE NORTHERN FA BY 12Z THURSDAY.  CLOUDS
AND ANTICIPATED PRECIP WILL LOWER TEMPS ACROSS NORTHERN AND EASTERN
PORTIONS OF THE FA...WHILE WESTERN AND SOUTHERN AREAS WILL SEE TEMPS
IN THE LOW TO MID 90S WITH HEAT INDICIES ABOVE 100F.

INTO THE 0Z FRIDAY TIMEFRAME CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL EXIST ALONG AND EAST OF THE MID-MS VALLEY REGION.  CONVERGENCE
IS NOTED TO BE SOMEWHAT WEAK ALONG THE WESTERN REGION OF THE FA.
AFTERWARDS CHANCES FOR PRECIP WILL DISSIPATE LATE THURSDAY NIGHT
INTO FRIDAY MORNING AS THE H500 RIDGE OF HIGH PRESSURE RETURNS
ACROSS THE MID-MS VALLEY REGION RESULTING IN HEAT INDICIES TO RISE
ABOVE 100F FOR FRIDAY.

WITH HEAT ADVISORY CRITERIA MET FOR A GOOD PORTION OF THE FA FOR
THURSDAY AND BUILDING OVER MUCH OF THE FA FOR FRIDAY AND SATURDAY
HAVE DECIDED TO CONTINUE ADVISORIES AND WARNINGS INTO SATURDAY.

FOR THE EXTENDED (FRIDAY - WEDNESDAY)...

SURFACE HIGH PRESSURE WILL KEEP THE WEATHER CLEAR FOR FRIDAY...BUT
THE HEAT WILL BE ON THE RETURN WITH SOUTHWESTERLY FLOW AT H85
ADVECTING TEMPS AROUND +22C...AND MIXED DOWN DRY ADIABATICALLY
GENERATE HIGHS IN THE MID 90S...HEAT INDICIES WITHIN 100-110
DEGREES.

H500 TROF OF LOW PRESSURE WILL MOVE THRU THE NORTHERN ROCKIES AND
INTO THE NORTHERN PLAINS BY 12Z SAT BEFORE EJECTING EASTWARD INTO
THE GREAT LAKES REGION BY 12Z SUN.  DURING THIS TIMEFRAME A COLD
FRONTAL BOUNDARY WILL PROGRESS SOUTHEASTWARD INTO THE NORTHERN FA...
WITH GFS TIMING SLIGHTLY FASTER THAN ECMWF.  SURFACE CONVERGENCE IS
SEEMINGLY WEAK BUT WITH SUBSTANTIAL INSTABILITY AND STEEP LOW TO MID
LEVEL LAPSE RATES HAVE KEPT SLIGHT POPS FOR NOW PENDING LATER
RUNS...BUT ANTICIPATE CONVECTIVE WEATHER ALONG THE FRONTAL BOUNDARY
AS IT PROGRESSES SOUTHEASTWARD DURING SATURDAY EVENING AND INTO
SUNDAY MORNING.

A WEDGE OF MUCH WARMER AIR WILL REMAIN ALONG AND AHEAD OF THE
PERIPHERY OF THE SURFACE FRONTAL BOUNDARY.  FORECASTED TEMPS AT H85
ARE ANTICIPATED TO BE AROUND +24C FOR SATURDAY PER ECMWF...HINTING
AT UPPER 90S ACROSS THE REGION...COOLER NORTHWARD WITH POTENTIAL
CLOUD COVER IMPACTS.  NEVERTHELESS HI VALUES ARE ANTICIPATED WITHIN
105-110 FOR SATURDAY...POTENTIALLY AROUND 110 FOR THE ST. LOUIS
METRO AREA.

INTO SUNDAY MORNING GFS/ECMWF IN FAIRLY GOOD AGREEMENT OF COLD
FRONTAL BOUNDARY STALLING INTO SOUTHERN MO.  INDICATIONS OF
INCREASING CONVERGENCE IN TANDEM WITH H500 WEAK IMPULSES ALONG THE
SURFACE FRONTAL BOUNDARY...A CONTINUED MOIST AND UNSTABLE AIR
MASS...AND DECENT CONVERGENT H85 FLOW ALONG THE PERIPHERY OF THE
FRONTAL BOUNDARY...HAVE CONTINUED SLIGHT POPS WITH THE ONLY
QUESTIONS RESIDING WITH TIMING AND LOCATION...BUT BETTER CHANCES
EXIST ALONG AND SOUTH OF THE I-70 CORRIDOR.

PER HPC MODEL VERFICATION AND H500 ANALYSIS HAVE FOLLOWED WITH A
GREATER TENDENCY TOWARDS THE ECMWF HEREAFTER.  FOR SUNDAY NIGHT AND
THRU THE REMAINDER OF THE FORECAST SURFACE HIGH PRESSURE AND
NORTHERLY FLOW INVADE THE FA AS H500 TROF LIFTS NORTHEASTWARD AND A
RIDGE OF HIGH PRESSURE BUILDS THRU THE CENTRAL PLAINS.
NORTH-NORTHWESTERLY WINDS IN WAKE OF THE H500 TROF SHOULD ALLOW
COOLER TEMPS ACROSS THE FA INTO THE BEGINNING OF NEXT WEEK.
PRESENTLY HAVE BOTH TEMPS AND DEWPOINTS SLOWLY FALLING TO MORE
NORMAL CONDITIONS FOR THIS TIME OF YEAR BY WEDNESDAY.

SIPPRELL

&&

.AVIATION...
/626 PM CDT TUE JUN 23 2009/
FOR THE 00Z TAFS...MCS ACROSS IA IS BEGINNING TO TURN SWD. HAVE
ADDED TSRA AT UIN TAF...EXPECTED TO ARRIVE JUST AFTER 02Z. MCS MAY
WEAKEN A BIT...BUT WITH STRONG COLD POOL DEVELOPED...WIND GUSTS
WILL STILL BE A THREAT. GIVEN STRENGTH OF RIDGE...IS DIFFICULT TO
DETERMINE WHAT WINDS WILL BE AFTER THE TSRA MOVE THRU REGION...BUT
SHUD BE LIGHT AND VRB. MCS IS NOT EXPECTED TO MAKE IT MUCH FURTHER
S THAN UIN AS STRONG RIDGE SHUD WEAKEN THE MCS. HAVE BACKED OFF ON
FG DEVELOPMENT TONIGHT. COU AND UIN BARELY MADE IT TO 6SM LAST
NIGHT AND THEREFORE THINK THAT IF ANYTHING DEVELOPS TONIGHT...SHUD
DROP TO MVFR FOR ONLY A BRIEF TIME. FOR WEDNESDAY...EXPECT LIGHT
WINDS WITH A SLY COMPONENT. ONLY CLOUDS SHUD BE SOME FEW-SCT CU
WITH BASES AROUND 5 KFT.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR AUDRAIN-BOONE-CALLAWAY-
     COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-KNOX-LEWIS-
     LINCOLN-MADISON-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-
     PIKE-RALLS-REYNOLDS-SHELBY-ST. FRANCOIS-STE. GENEVIEVE-
     WARREN-WASHINGTON.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR ST. CHARLES-
     ST. LOUIS-ST. LOUIS CITY.

IL...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR ADAMS IL-BOND IL-BROWN
     IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
     MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-PIKE IL-
     RANDOLPH IL-WASHINGTON IL.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR MADISON IL-
     ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jun 23, 7:47 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CDT TUE JUN 23 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
747 PM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS WILL MOVE SOUTH FROM NORTHERN
MISSOURI TO CENTRAL MISSOURI THIS EVENING. WIND GUSTS TO 70 MPH
WILL BE POSSIBLE.

HIGH TEMPERATURES IN THE LOW TO MID 90S IN COMBINATION WITH HUMID
CONDITIONS WILL ALLOW FOR HEAT INDICES TO REMAIN ABOVE 100F INTO
THE EARLY EVENING HOURS.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF
NORTHEASTERN MISSOURI AND WEST-CENTRAL ILLINOIS. WITH ANY
THUNDERSTORMS THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES WILL RISE INTO THE MID TO UPPER 90S FOR WEDNESDAY
WITH HEAT INDICES ABOVE 100 DEGREES FOR MOST LOCATIONS...ABOVE
105 DEGREES FOR AREAS AROUND AND WEST OF THE ST. LOUIS METRO
AREA. LOCATIONS WITHIN AND THE ST. LOUIS METRO AREA WILL SEE HEAT
INDICES ABOVE 110 DEGREES.

THERE IS A CHANCE OF THUNDERSTORMS BEGINNING WEDNESDAY EVENING
FOR
NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS...AND AGAIN FOR
LOCATIONS ALONG AND EAST OF THE MISSISSIPPI RIVER VALLEY FOR
THURSDAY.

HEAT INDICES ABOVE 100 DEGREES WILL EXIST FOR LOCATIONS WITHIN
AND
SURROUNDING THE ST. LOUIS METRO AREA AND WESTWARD FOR THURSDAY.
FRIDAY AND INTO SATURDAY HEAT INDICES OF 100 TO 105 DEGREES WILL
EXIST ACROSS MUCH OF THE FORECAST AREA...WITH HEAT INDICES ABOVE
110 DEGREES FOR THE ST. LOUIS METRO AREA.

THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY HAS BEEN EXTENDED
THROUGH SATURDAY AFTERNOON.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FOR SATURDAY NIGHT AND
INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Local storm report, Jun 23, 7:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT TUE JUN 23 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     EDINA                   40.17N 92.17W
06/23/2009                   KNOX               MO   TRAINED SPOTTER

            LARGE TREES LIMBS UP TO 8 INCHES IN DIAMETER DOWN

&&

EVENT NUMBER LSX0902480

FGLASS
Local storm report, Jun 23, 8:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
802 PM CDT TUE JUN 23 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TSTM WND GST     QUINCY                  39.93N 91.39W
06/23/2009  M51 MPH          ADAMS              IL   BROADCAST MEDIA

&&

EVENT NUMBER LSX0902481

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:12 PM CDTSevere Thunderstorm WarningLSXAdams, Brown63 min
Jun 24, 6:10 AM CDTRiver Flood WarningLSXCalhoun3 days
Jun 24, 3:18 PM CDTAreal Flood AdvisoryLSXBond, Fayette4 hr
Jun 24, 3:45 PM CDTFlash Flood WarningLSXFayette6 hr
Jun 24, 4:35 PM CDTAreal Flood AdvisoryLSXMontgomery6 hr
Jun 24, 11:47 AM CDTAreal Flood AdvisoryLSXKnox, Shelby6 hr
Jun 24, 2:34 PM CDTAreal Flood AdvisoryLSXCole, Moniteau4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.